Arkansas, 2007

Damaging Winds in Arkansas, June 18, 2007

June 18, 2007 · NWS LZK · 2 events in 2 counties and zones

On the 18th, a cold front approached from the northwest. Storms developed randomly during the late morning and afternoon hours with widespread quarter to half inch rainfall amounts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

On the 18th, a cold front approached from the northwest. Storms developed randomly during the late morning and afternoon hours with widespread quarter to half inch rainfall amounts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 18, 1:39 PM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 18, 1:39 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
239 PM CDT MON JUN 18 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY
AN UPPER TROUGH WILL MOVE ACROSS ARKANSAS TONIGHT AND TAKE THE UPPER
LOW THAT HAS BEEN OVER OKLAHOMA THE LAST SEVERAL DAYS WITH IT. AN
UPPER RIDGE WILL BUILD OVER THE WESTERN U.S. TUESDAY AND BUILD EAST
THROUGH FRIDAY. NORTHWEST FLOW WILL DOMINATE ALOFT. NO SIGNIFICANT
SYSTEMS SEEM TO BE MOVING THROUGH THE AREA...THOUGH THE GFS DOES
HAVE VORTICITY BULLS EYE MOVE ACROSS ARKANSAS ON WEDNESDAY. THIS
SEEMS TO BE SOME CONVECTIVE FEED BACK AND WILL DISCARD.

KLZK RADAR SHOWS SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE CWFA.
REGIONAL RADARS SHOW THUNDERSTORMS ACROSS THE ARKLATEX. WILL KEEP A
CHANCE OF PRECIP GOING OVERNIGHT...THOUGH LESSER OF A CHANCE AFTER
SUNSET. THE UPPER TROUGH WILL MOVE EAST OF THE AREA TUESDAY AND A
COLD FRONT WILL MOVE THROUGH AS WELL. HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT. BEST RAIN CHANCES ON TUESDAY WILL BE IN THE
MORNING AND IN THE EASTERN HALF OF THE CWFA. DRY WEATHER IS EXPECTED
WEDNESDAY THROUGH FRIDAY. AS THE RIDGE BUILDS EASTWARD...WARMER
TEMPERATURES CAN BE EXPECTED OVER THE AREA. MAX TEMPS OF MID 90S ARE
NOT OUT OF THE QUESTION BY FRIDAY.

&&

.LONG TERM...FRIDAY NIGHT THROUGH MONDAY
MEDIUM RANGE MODELS REMAIN IN RELATIVELY GOOD AGREEMENT IN THE
SYNOPTIC SCALE WITH THE USUAL TIMING AND PLACEMENT DIFFERENCES
BETWEEN THE SMALLER FEATURES. WITH ALL MODELS ADVERTISING A GENERAL
EXPANSION OF THE WESTERN CONUS RIDGE...WILL SIMPLY GO WITH A BLEND
OF SOLUTIONS THIS AFTERNOON WITH A LEAN TOWARDS THE MORE CONSISTENT
ECMWF.

PERIOD INITIATES WITH UPPER RIDGING OVER THE WESTERN UNITED STATES
CENTERED NEAR THE FOUR CORNERS AND BROAD TROFFING OFF THE EASTERN
SEABOARD. TRAILING END OF A COLD FRONT FORECAST TO BE OVER EXTREME
NORTHWEST ARKANSAS BUT FEATURE LOOKS TO BE WEAK AND EITHER WASHES
OUT OR MOVES OFF TO THE NORTHEAST BY SATURDAY MORNING. OTHERWISE ALL
MODELS INDICATE AN EXPANSION EASTWARD OF THE UPPER RIDGE WITH THE
FEATURE EVENTUALLY COVERING THE MAJORITY OF THE NATION BY THE END OF
THE PERIOD. SEVERAL WEAK DISTURBANCES ROTATES AROUND THE PERIPHERY
OF THE FEATURE BUT WILL BE HARD PRESSED TO HAVE MUCH OF AN EFFECT ON
OUR SENSIBLE WEATHER.

EVEN DIURNALLY DRIVEN PRECIPITATION WILL BE HARD TO COME BY THROUGH
THE PERIOD AND DECIDED TO GO WITH A DRY FORECAST THROUGHOUT.
TYPICAL SUMMERTIME WEATHER APPEARS TO BE ON TAP THROUGH THE PERIOD
WITH PLENTY OF HUMIDITY AND HIGHS IN THE 90S WITH OVERNIGHT LOWS
ONLY DROPPING INTO THE 70S. HEAT INDICES MAY BECOME PROBLEMATIC
DURING THE PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     69  90  67  90 /  90  30  10  10
CAMDEN AR         72  88  71  91 /  90  40  20  10
HARRISON AR       67  87  64  87 /  90  30  10  10
HOT SPRINGS AR    71  89  70  91 /  90  30  10  10
LITTLE ROCK   AR  70  90  70  91 /  90  30  10  10
MONTICELLO AR     72  89  72  91 /  90  40  20  10
MOUNT IDA AR      70  88  70  91 /  90  30  10  10
MOUNTAIN HOME AR  67  88  64  88 /  90  30  10  10
NEWPORT AR        70  90  68  91 /  90  30  10  10
PINE BLUFF AR     72  89  71  91 /  90  40  10  10
RUSSELLVILLE AR   69  89  67  90 /  90  30  10  10
SEARCY AR         70  90  69  91 /  90  30  10  10
STUTTGART AR      71  89  70  91 /  90  40  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...51 / LONG TERM...56
Hazardous weather outlook, Jun 18, 8:00 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
900 AM CDT MON JUN 18 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
900 AM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
A FAST MOVING UPPER LEVEL TROF WILL MOVE ACROSS THE REGION DURING
THE PERIOD WITH SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE.
WHILE SOME OF THE THUNDERSTORMS MAY APPROACH SEVERE LEVELS...
ESPECIALLY THIS AFTERNOON THROUGH EARLY EVENING...WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. THE PRIMARY CONCERNS WITH ANY THUNDERSTORM
ACTIVITY WOULD BE HAIL AND STRONG GUSTY WINDS.

THE ATMOSPHERE REMAINS MOISTURE LADEN WITH SOUTHERLY WINDS COMING
RIGHT OFF OFF THE GULF OF MEXICO. ANY THUNDERSTORM THAT DOES DEVELOP
WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN. THIS MAY LEAD TO THE
PONDING OF WATER ON AREA ROADWAYS AND MINOR FLOODING OF LOW LYING
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE AFOREMENTIONED TROF WILL BE LOCATED OVER EASTERN ARKANSAS EARLY
TUESDAY MORNING. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH THE DAY UNTIL THE SYSTEM IS FINALLY PUSHED OFF TO THE EAST.
COPIOUS AMOUNTS OF GULF MOISTURE WILL REMAIN OVER THE AREA AND ANY
THUNDERSTORMS HAVE THE POTENTIAL TO DROP LOCALLY HEAVY RAIN IN A
SHORT PERIOD OF TIME. WHILE SEVERE WEATHER IS NOT EXPECTED...SOME OF
THE STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL POSSIBLE.

ONCE THE SYSTEM EXITS THE REGION...LITTLE IF ANY PRECIPITATION IS
EXPECTED THROUGH THE REMAINDER OF THE PERIOD AS HIGH PRESSURE
BUILDS OVER THE SOUTHWEST UNITED STATES. THIS WILL RESULT IN A
GENERAL NORTHWEST FLOW ALOFT OVER THE AREA WITH ALL SIGNIFICANT
UPPER LEVEL DISTURBANCES REMAINING WELL TO THE NORTH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK

56

In the hours before

Special weather statement, Jun 18, 3:21 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
421 PM CDT MON JUN 18 2007

ARZ042-043-182205-
GARLAND-SALINE-
421 PM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ALERT FOR GARLAND AND SALINE COUNTIES UNTIL
500 PM CDT...

AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF HOT SPRINGS VILLAGE...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
JESSIEVILLE...OWENSVILLE...HOT SPRINGS VILLAGE AND PARON.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

44

The radar

The Little Rock radar (KLZK), 106 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
June 18, 4:00 PM CST
Where
Lincoln County, Star City
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.950, -91.850

Several power lines were blown down near a local grocery store.

Thunderstorm Wind, Hot Spring

When
June 18, 5:20 PM CST
Where
Hot Spring County, Malvern
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.370, -92.800

Power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33996, 33997.